A Simple Universal Generator for Continuous and Discrete Univariate T-concave Distributions

Leydold, Josef (2000) A Simple Universal Generator for Continuous and Discrete Univariate T-concave Distributions. Preprint Series / Department of Applied Statistics and Data Processing, 30. Department of Statistics and Mathematics, Abt. f. Angewandte Statistik u. Datenverarbeitung, WU Vienna University of Economics and Business, Vienna.


Download (328kB)


We use inequalities to design short universal algorithms that can be used to generate random variates from large classes of univariate continuous or discrete distributions (including all log-concave distributions). The expected time is uniformly bounded over all these distributions. The algorithms can be implemented in a few lines of high level language code. In opposition to other black-box algorithms hardly any setup step is required and thus it is superior in the changing parameter case. (author's abstract)

Item Type: Paper
Additional Information: published in: ACM Transactions on Mathematical Software 27(1), pp. 66-82, 2001
Keywords: non-uniform random variates / universal method / ratio-of-uniforms method / transformed density rejection / discrete distributions / continuous distributions / log-concave distributions / T-concave distributions
Classification Codes: MSC 65C10, 65U05, 11K45
Divisions: Departments > Finance, Accounting and Statistics > Statistics and Mathematics
Depositing User: Repository Administrator
Date Deposited: 10 Jul 2006 11:26
Last Modified: 22 Oct 2019 00:41
URI: https://epub.wu.ac.at/id/eprint/1756


View Item View Item


Downloads per month over past year

View more statistics